Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 6, 2011, 2:31 PM MDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 2:31 PM MDT (20:31 UTC)
- Expired
- Aug 6, 2011, 3:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
The radar
The Missoula radar (KMSX), 164 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820
WWUS85 KMSO 062031
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
231 PM MDT SAT AUG 6 2011
IDZ009-010-MTZ006-062115-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
231 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAVALLI AND NORTHERN
LEMHI COUNTIES UNTIL 315 PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GIBBONSVILLE...OR 29 MILES NORTH
OF SALMON...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GIBBONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4548 11408 4566 11411 4567 11391 4563 11388
4562 11382 4560 11379 4553 11382 4553 11377
4552 11376 4548 11375
TIME...MOT...LOC 2031Z 265DEG 20KT 4558 11397
$$
MEADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:21 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 2:21 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 221 PM MDT SAT AUG 6 2011 .DISCUSSION...UPPER LEVEL WEST FLOW WILL DOMINATE THE NORTHERN ROCKIES THIS WEEKEND INTO EARLY NEXT WEEK. A THERMAL BOUNDARY WILL REMAIN STRETCHED ACROSS SOUTHERN IDAHO COUNTY...THE CENTRAL BITTERROOT/SAPPHIRE MOUNTAINS TO DRUMMOND AND WILL ACT AS A FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THIS LINE IN THE AFTERNOONS AND EVENINGS. TONIGHT AN UPPER LEVEL WEATHER SYSTEM WILL MOVE THROUGH CANADA AND INCREASE MOISTURE ACROSS NORTHWEST MONTANA. SUNDAY THE SURFACE HIGH PRESSURE ON THE EAST SIDE OF THE DIVIDE WILL PROVIDE UPSLOPE FLOW TO THE PARK THROUGH MONDAY. WITH THE INCREASED MOISTURE FROM THE CANADIAN SYSTEM...THE TERRAIN AND FAVORABLE WINDS WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AND MAY LINGER THROUGH THE OVERNIGHT HOURS. THE AIRMASS WILL CHANGE LITTLE OVER THE NEXT FEW DAYS SO TEMPERATURES WILL REMAIN NEAR NORMAL. LONG TERM...TUESDAY THROUGH FRIDAY...A WESTERLY FLOW WILL REMAIN OVER THE REGION DURING THIS PERIOD. A WEAK DISTURBANCE MOVING WEST TO EAST IN CANADA WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY TO THE NORTH. && .AVIATION...A STALLED THERMAL BOUNDARY AND LINGERING MOISTURE ACROSS SOUTHERN IDAHO COUNTY THROUGH THE SOUTHERN BITTERROOTS AND DRUMMOND TO LOCATIONS SOUTH IS SETTING OFF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THESE SHOWERS WILL IMPACT KSMN AND KBTM THROUGH 03Z WITH THE MAIN IMPACTS BEING LOWERED CEILINGS AND LOCALLY HEAVY RAIN. KMSO AND KGPI WILL SEE CUMULUS NEAR THE AIRFIELDS BUT NO RAIN IS EXPECTED. SHOWERS AND CLOUDS WILL DISSIPATE WITH LOSS OF HEATING THIS EVENING WITH SOME RIVER VALLEYS SEEING PATCHY FOG DEVELOPMENT BY DAYBREAK. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM....KOLATA AVIATION...MEAD
In the hours before
Special weather statement, Aug 6, 2:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
231 PM MDT SAT AUG 6 2011
IDZ009-010-MTZ006-062115-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
231 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAVALLI AND NORTHERN
LEMHI COUNTIES UNTIL 315 PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GIBBONSVILLE...OR 29 MILES NORTH
OF SALMON...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GIBBONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4548 11408 4566 11411 4567 11391 4563 11388
4562 11382 4560 11379 4553 11382 4553 11377
4552 11376 4548 11375
TIME...MOT...LOC 2031Z 265DEG 20KT 4558 11397
MEADThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:00 PM MDT | Special Weather Statement | MSO | Lemhi | 30 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.